Is it safe to take wellbutrin and tramadol together?

I went to the pharmacy and was supposed to be getting Zoloft and Tramadol but read online that they shouldn't be taken together. I asked the pharmacist and he said the same thing. So he called my Dr. and they switched the prescription to Wellbutrin. But now I am reading that Weelbutrin is more or less the same thing as Zoloft! Now I am afraid to take either one >.<

Update:

Thank you for the answer! I just wasn't sure if they were in the same group or not. I read online that you should at least be very careful when taking them together, so I just wanted to make sure!

3 Answers

Relevance
  • Anonymous
    9 years ago
    Favorite Answer

    Zoloft and Tramadol both increase levels of a neurotransmitter called serotonin. This is can lead to too much serotonin... a condition called serotonin syndrome. It is a rare occurrence, but can be very severe when it does happen.

    Wellbutrin does not cause a significant increase in serotonin. Both wellbutrin and tramadol can lower the seizure threshold, which would be a concern if you have any history of seizures.

    Aaron Emmel, PharmD

    www.themedicineguy.com

    Source(s): Professional experience
    • Log in to reply to the answers
  • 3 years ago

    Tramadol Bupropion

    • Log in to reply to the answers
  • 9 years ago

    they are both antidepressants but work totally differently. Your pharmacist and doctor wouldn't have Ok'ed the change if it was the same.

    Source(s): work as tech in pharmacy
    • Log in to reply to the answers
Still have questions? Get answers by asking now.